What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jul 1, 9:12 AM EST, 4 hours 11 minutes earlier.
Area forecast discussion, Jul 1, 9:12 AM EST, 4 hours 11 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Peachtree City GA
1012 AM EDT Fri Jul 1 2022
...Morning Update...
.UPDATE...
The area generally along and south of I-20 remains socked in with
low-level/mid-level cloud cover this morning, while isolated to
scattered showers and a few storms have developed north of I-20
where the lower cloud deck is more scattered and high clouds are
less dense. There is a 500 mb vort max over north GA noted on SPC
mesoanalysis and is co-located with SBCAPE of 1500 J/kg, so
expecting to see more of these showers begin to produce lightning
over the next couple of hours.
Only made minor tweaks to T, Td, RH, and PoPs to account for
trends thus far this morning.
Previous discussions follow...
Martin
.PREV DISCUSSION... /Issued 732 AM EDT Fri Jul 1 2022/
..Updated for 12Z Aviation Discussion...
PREV DISCUSSION... /Issued 421 AM EDT Fri Jul 1 2022/
SHORT TERM /Today through Saturday/...
Clouds and some patchy showers continue to hang on in northern
and eastern GA, while some clearing has developed across central
GA this morning. Very moist, tropical airmass is still in place
across the region as moisture continues to be pumped into the
southeast from both the Atlantic and the Gulf. Shallow wave is
analyzed pushing into the Georgia coastline within the TPW as it
pushes round the off- shore high pressure, which is likely aiding
some ongoing convection on the shoreline. Expectation is that we
will see some additional morning cloudiness develop across the
region as moisture advection continues and overnight inversion
continues to slowly establish itself. Some showers or even a quick
storm or downpour will be possible across all of north and
central GA through the morning hours as well, though not
confidence enough in seeing more than slight chance coverage till
at least sunrise to add in those PoPs.
Convective models are definitely struggling a bit given the lack
of a real, major forcing mechanism for much of the convection, so
we have quite an array of solutions this morning where some
various model deficiencies are likely showing themselves, such as
overmixing of BL moisture or simply not being able to resolve
updrafts properly on the smaller scales of summer time "popcorn"
storms. Given copious surface moisture (helping drive PWATs near
2"), even with poor lapse rates aloft from repeated days of latent
heat release, expect we will see scattered to likely
thunderstorms through the afternoon across most of the area amid
some decent instability that may be on the higher end of the HREF
ensemble spread. Best chances will be closer to the coast where
tropical wave along with seabreeze and additional outflows may aid
in kicking things off. One caveat is how cloudy is does get in
the morning, and if things can clear afterwards, as coverage will
be dependent to an extent on the heating. Even with decent
instability, would not anticipate much in the way of severe,
though certainly can't rule out a storm or two getting a little
feisty. Little to no shear and moist profiles limit updraft
lifetimes and don't add any downward acceleration or mixing
potential of stronger winds aloft, but a larger storm core still
could fall with some force.
Tonight into tomorrow looks much the same, as there is little to
change our pattern. Copious moisture remains around, so expect
another day of afternoon thunderstorms to evening thunderstorms.
Lusk
LONG TERM /Saturday Night through Thursday/...
Still no main change in the persistently moist and conditionally
unstable airmass through the period as much of the larger scale
dynamics/forcing stays north of the region and we can't seem to
shake getting out of the soup. Early to mid next week we look to
be on the eastern side of a broad/weak upper ridge but this isn't
expected to suppress convective potential. Scattered to numerous
showers and thunderstorms are thus possible each day driven
largely by diurnal heating, though subtle perturbations or remnant
outflows may aid in convective development at other times that
are very difficult to predict. The continued high PWAT and
marginal CAPE environment will allow for the potential of a few
strong to severe storms each day with the main threats of locally
heavy rain, enhanced downdrafts aided by hydrometeor loading with
strong to damaging winds, and frequent lightning.
Max temps overall near seasonable norms through Tuesday with
mainly upper 80s to low 90s then slightly warmer for Wed/Thu with
generally low to mid 90s.
Baker
AVIATION...
12Z Update...
Some low cigs around, but only AHN has gone to either MVFR or IFR
this morning. Conditions should quickly improve with afternoon
cigs SCT to BKN in the 035-055 range, with some higher cigs.
Shower and TSRA chances should quickly ramp up by 15Z time frame
and carry through the evening. Winds will be E to ESE and mostly
light. Could see wind shift at KATL to west side tomorrow morning.
Tonight and tomorrow look to be very similar to today, with lower
cigs possible in morning and afternoon storms.
//ATL Confidence...12Z Update...
Medium tomorrow morning. High all other elements.
Lusk
&&
.PRELIMINARY POINT TEMPS/POPS...
Athens 69 90 71 91 / 40 50 20 50
Atlanta 72 87 73 89 / 30 60 20 50
Blairsville 64 83 66 84 / 30 60 20 60
Cartersville 69 89 71 90 / 30 50 20 50
Columbus 72 89 72 90 / 40 60 20 60
Gainesville 69 87 71 89 / 30 50 20 50
Macon 71 90 71 94 / 50 60 20 60
Rome 70 90 72 92 / 20 50 20 50
Peachtree City 69 88 70 88 / 30 60 20 50
Vidalia 72 88 72 92 / 40 70 20 60
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...Lusk
LONG TERM....Baker
AVIATION...Martin
Hazardous weather outlook, Jul 1, 11:41 AM EST, 1 hour 42 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1241 PM EDT Fri Jul 1 2022
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-021645-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1241 PM EDT Fri Jul 1 2022
This Hazardous Weather Outlook is for portions of North and Central Georgia.
.DAY ONE...This Afternoon and Tonight...
Scattered thunderstorms are expected with greater coverage this
afternoon and evening. A few of the storms could be strong to
severe, with the primary threats being strong to damaging wind
gusts, small hail, frequent lightning, and locally heavy
rainfall.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday...
Scattered thunderstorms, mainly in the afternoon and evening,
are possible each day. A few of the storms could be strong to
severe with the primary threats being strong to damaging wind
gusts, small hail, frequent lightning, and locally heavy
rainfall.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta.
In the hours before
Special weather statement, Jul 1, 10:15 AM EST, 3 hours 8 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1115 AM EDT Fri Jul 1 2022
GAZ020-011545-
Bartow GA-
1115 AM EDT Fri Jul 1 2022
...A strong thunderstorm will impact portions of southern Bartow
County through 1145 AM EDT...
At 1114 AM EDT, a strong thunderstorm was over Stilesboro, or near
Cartersville, moving northeast at 5 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Cartersville, Euharlee, Emerson, Kingston, Taylorsville, Cassville,
Stilesboro and Red Top Mountain State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3431 8494 3418 8466 3417 8466 3408 8475
3408 8500 3409 8502
TIME...MOT...LOC 1514Z 207DEG 6KT 3412 8489
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jul 1, 10:43 AM EST, 2 hours 40 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1143 AM EDT Fri Jul 1 2022
GAZ032-011615-
Cobb GA-
1143 AM EDT Fri Jul 1 2022
...A strong thunderstorm will impact portions of northwestern Cobb
County through 1215 PM EDT...
At 1142 AM EDT, a strong thunderstorm was over Acworth, or 9 miles
southeast of Cartersville. This storm was nearly stationary.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Kennesaw and Acworth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3408 8474 3408 8459 3407 8458 3393 8472
3395 8472 3395 8474
TIME...MOT...LOC 1542Z 130DEG 1KT 3405 8472
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jul 1, 11:40 AM EST, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1240 PM EDT Fri Jul 1 2022
GAZ030-011715-
Polk GA-
1240 PM EDT Fri Jul 1 2022
...A strong thunderstorm will impact portions of Polk County through
115 PM EDT...
At 1240 PM EDT, a strong thunderstorm was near Etna, or near
Cedartown, moving east at 15 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Cedartown, Fish Creek, Etna, Antioch and Esom Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3408 8535 3408 8526 3410 8526 3410 8516
3408 8515 3408 8512 3409 8512 3409 8511
3391 8508 3391 8521 3390 8522 3390 8538
3406 8542
TIME...MOT...LOC 1640Z 262DEG 12KT 3399 8534
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jul 1, 12:45 PM EST, 38 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
145 PM EDT Fri Jul 1 2022
GAZ042-011815-
Carroll GA-
145 PM EDT Fri Jul 1 2022
...A strong thunderstorm will impact portions of southern Carroll
County through 215 PM EDT...
At 144 PM EDT, a strong thunderstorm was over Carrollton, moving
southeast at 5 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Carrollton, Whitesburg, Roopville, Clem, Abilene, John Tanner State
Park, Lowell and Seaton Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3367 8504 3349 8486 3349 8488 3348 8490
3345 8492 3344 8494 3346 8498 3345 8499
3344 8498 3343 8502 3343 8516 3358 8523
TIME...MOT...LOC 1744Z 330DEG 6KT 3357 8509
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jul 1, 12:59 PM EST, 24 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
159 PM EDT Fri Jul 1 2022
GAZ044-053-011830-
Coweta GA-South Fulton GA-
159 PM EDT Fri Jul 1 2022
...A strong thunderstorm will impact portions of north central Coweta
and south central Fulton Counties through 230 PM EDT...
At 158 PM EDT, a strong thunderstorm was over Palmetto, or 12 miles
west of Fayetteville, moving east at 5 mph.
HAZARD...40 mph wind and heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Union City, Fairburn, Tyrone, Palmetto and Cannongate.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3362 8470 3360 8452 3353 8456 3352 8459
3351 8461 3349 8461 3348 8462 3344 8463
3342 8462 3340 8463 3345 8476
TIME...MOT...LOC 1758Z 287DEG 6KT 3351 8466
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH